Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 8, 2021, 5:08 PM CDT for Escambia County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 5:08 PM CDT (22:08 UTC)
- Expired
- Jul 8, 2021, 6:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Mobile, AL
County Escambia County, AL
The radar
The Mobile radar (KMOB), 113 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641
WWUS84 KMOB 082208
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
508 PM CDT Thu Jul 8 2021
ALZ059-FLZ203-082300-
Escambia AL-Santa Rosa Inland FL-
508 PM CDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
ESCAMBIA AND NORTHERN SANTA ROSA COUNTIES UNTIL 600 PM CDT...
At 507 PM CDT, the strong thunderstorm was located over Jay, or 8
miles southeast of Century, moving east at 15 mph.
Dime size hail and wind gusts of 45 to 55 mph will be possible with
this storm.
Locations impacted include...
Brewton, East Brewton, Jay, Pollard and Riverview.
LAT...LON 3080 8717 3094 8725 3097 8723 3096 8722
3099 8717 3100 8718 3100 8723 3125 8691
3096 8679 3094 8679
TIME...MOT...LOC 2207Z 249DEG 12KT 3092 8713
$$
BlackWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:48 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 8, 3:48 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Mobile AL 348 PM CDT Thu Jul 8 2021 .NEAR TERM UPDATE /Now Through Friday/...Generally looking at a building ridge aloft over our forecast area (southern AL/MS and western FL panhandle) and adjacent Gulf waters through Friday, with a flattening upper trough to the north of the region. This will result in a continued, general west to southwest mid and upper level flow across the region in the near term period. Models indicate a few weak upper disturbances moving east across the area, especially on Friday. With continued high low to mid level moisture over our region (PWAT's remaining in the 1.75 to 2.00 inch range) and daytime heating and instability, combined with the weak shortwaves aloft, look for a continuation of scattered to sometimes numerous showers and thunderstorms across the region. Precip will be a mainly diurnal pattern, typical of this time of the year, with less coverages at night and greater coverages during the afternoon and early evening hours. while the typical diurnal pattern is expected, coverages may continue to be slightly above what we would normally expect (with about a 60 percent chance over much of the area during the day on Friday). Some isolated pockets of heavy rainfall will continue to be a possibility. Organized severe weather is not anticipated, although some typical summertime pulse storms could produce some gusty winds Friday afternoon due to precip loading. Could also be some light fog develop tonight, but have not included in grids now due to expected very patchy nature. We have dropped the rip current risk along the beaches to moderate, which will continue into the weekend. /12 && .SHORT TERM /Friday Night Through Sunday Night/...An upper trough over the east CONUS will lift north in response to upper ridging that will build from the Atlantic towards the Carolina coast through Saturday night. Meanwhile, a shortwave trough will progress from the central Plains Saturday afternoon to the upper Mississippi Valley through Sunday (with the axis extending down into the ArkLaTex region). By Sunday night, this feature looks to evolve into more of a cutoff upper low. At the end of the short term and into the first part of the extended, the upper ridge over the Atlantic will build over the Deep South and cause the upper trough over the central U.S. to slow and eventually progress back northward. At the surface, high pressure over the northern Gulf coast will move east over the Florida Panhandle on Saturday as a low pressure system develops over the Plains. The cold front associated with this low pressure is expected to move southeast towards the Mississippi Valley and ArkLaTex regions Saturday night into Sunday. The front will slow down over these locations through the day on Sunday as upper and surface high pressure builds over the southeastern CONUS. The aforementioned pattern will result in at least good chance PoPs through the short term. South to southwest flow will keep ushering in Gulf moisture into the region through Sunday. Model PWATs are shown to be between 1.7-1.9 inches through the weekend, along with sufficient instability but little bulk shear. Therefore, our typical summertime pattern is anticipated, with the bulk of the shower and storm activity during the daylight hours and reduced activity by the evening and through the overnight. High temperatures will be seasonal, in the upper 80s to lower 90s. However, with ample moisture, heat indices will reach the upper 90s to around 100 degrees this weekend. Lows will continue to be warm (but seasonal) due to persistent moisture, in the lower 70s inland and in the mid to upper 70s near and at the coast. Lastly, there is a MODERATE RISK of rip currents through Sunday night. /26 && .EXTENDED TERM /Monday Through Thursday/...As noted in the above short term discussion, the upper ridge over the Atlantic will build east over the Deep South and cause the upper trough over the central U.S. to slow down then progress back northward through early next week. By midweek, upper level ridging will extended from the Atlantic over the southeast CONUS and over the central Gulf of Mexico. The surface cold front over the Mississippi Valley and ArkLaTex region will dissipate as high pressure builds in from the east over the Carolinas by Tuesday. Expecting this high pressure to settle in over the Appalachians by Thursday. Southeast flow will take hold and persist through late week, keeping persistent moisture over the local area during this time. Model guidance suggests PWATs between 1.7 to around 2 inches during the day each day, with sufficient instability (generally 500-1000 J/kg MLCAPE) and not so much bulk shear. Although, by Thursday some guidance indicates a bit of an uptick in shear (to around 20 knots). Overall, the summertime diurnal pattern will be the main theme through the extended term. Shower and storm activity will begin over the Gulf and over the coast during the early morning hours then transition inland through the day (with a reduction in activity in the evening). High temperatures will generally be in the upper 80s to lower 90s through the term, along with lows in the lower 70s inland and in the mid to upper 70s near and at the coast. /26 && .MARINE...A light to occasionally moderate onshore flow will persist through Tuesday. Tonight through early Monday predominately from the south to southwest, then becoming more predominate southeast by Monday and Tuesday. Seas remain generally around 2 to 3 feet through Saturday, then build slightly into the early part of next week as flow becomes more southeasterly and increases slightly. Scattered showers and thunderstorms will remain possible over the marine area through the period, especially during the late night and early morning hours. Lightning, gusty winds and locally higher seas will accompany any stronger storms, be the primary producer of any marine hazards through the period. /12 && .PRELIMINARY POINT TEMPS/POPS... Mobile 74 86 74 89 73 90 74 88 / 20 70 10 50 10 50 30 60 Pensacola 78 89 77 87 76 88 77 87 / 20 50 10 40 10 50 30 50 Destin 79 87 78 84 78 85 78 84 / 20 50 10 40 10 50 30 50 Evergreen 74 89 73 91 73 91 72 89 / 30 60 10 50 10 50 20 60 Waynesboro 72 86 72 89 71 89 71 88 / 20 50 10 50 10 50 30 60 Camden 73 89 72 90 71 90 72 89 / 40 60 10 40 10 50 30 60 Crestview 75 88 73 89 72 90 73 89 / 20 50 10 50 10 50 20 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 8, 1:47 PM CDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
147 PM CDT Thu Jul 8 2021
ALZ055-056-081930-
Monroe AL-Conecuh AL-
147 PM CDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MONROE AND NORTH CENTRAL CONECUH COUNTIES UNTIL 230 PM
CDT...
At 146 PM CDT, the strong thunderstorm was located 9 miles northwest
of Peterman, or 10 miles north of Monroeville, moving east at 25 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Peterman and Beatrice.
LAT...LON 3170 8690 3154 8692 3148 8701 3161 8751
3177 8747 3177 8694
TIME...MOT...LOC 1846Z 273DEG 23KT 3168 8739
BlackSpecial weather statement, Jul 8, 2:46 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
246 PM CDT Thu Jul 8 2021
ALZ055>058-082030-
Monroe AL-Conecuh AL-Butler AL-Crenshaw AL-
246 PM CDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
BUTLER...NORTHEASTERN MONROE...WEST CENTRAL CRENSHAW AND NORTH
CENTRAL CONECUH COUNTIES UNTIL 330 PM CDT...
At 246 PM CDT, the strong thunderstorm was located 8 miles northwest
of Georgiana, or 17 miles southwest of Greenville, moving east at 30
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Greenville and Georgiana.
LAT...LON 3155 8649 3158 8702 3183 8703 3183 8691
3184 8690 3187 8650 3181 8637 3164 8637
TIME...MOT...LOC 1946Z 267DEG 26KT 3170 8687
BlackSpecial weather statement, Jul 8, 3:24 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
324 PM CDT Thu Jul 8 2021
ALZ058-082115-
Crenshaw AL-
324 PM CDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN CRENSHAW COUNTY UNTIL 415 PM CDT...
At 323 PM CDT, the strong thunderstorm was located 6 miles northwest
of Brantley, or 6 miles southwest of Luverne, moving east at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Luverne, Brantley, Rutledge and Glenwood.
LAT...LON 3153 8616 3153 8620 3150 8619 3151 8628
3153 8628 3153 8630 3152 8631 3154 8646
3175 8641 3174 8615 3166 8615 3166 8616
3165 8616 3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 2023Z 277DEG 18KT 3164 8634
BlackSpecial weather statement, Jul 8, 4:20 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
420 PM CDT Thu Jul 8 2021
ALZ261>264-082200-
Baldwin Central AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
420 PM CDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 500 PM CDT...
At 419 PM CDT, the strong thunderstorm was located over Chickasaw,
moving northeast at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Prichard, Saraland, Chickasaw, Satsuma, I65 And I165 and I65 And AL
158.
LAT...LON 3078 8821 3090 8797 3089 8798 3090 8790
3089 8790 3076 8792 3090 8789 3075 8781
3072 8794 3075 8792 3071 8801 3070 8801
3074 8802 3069 8803 3073 8804 3075 8804
3068 8809
TIME...MOT...LOC 2119Z 236DEG 12KT 3077 8804
BlackSpecial weather statement, Jul 8, 4:33 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Mobile AL
433 PM CDT Thu Jul 8 2021
ALZ053-055-262-082215-
Clarke AL-Baldwin Inland AL-Monroe AL-
433 PM CDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE...NORTH CENTRAL BALDWIN AND SOUTHEASTERN CLARKE
COUNTIES UNTIL 515 PM CDT...
At 433 PM CDT, the strong thunderstorm was located 9 miles east of
McIntosh, or 18 miles south of Jackson, moving northeast at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Uriah.
LAT...LON 3137 8748 3127 8751 3124 8759 3124 8762
3122 8762 3111 8788 3117 8795 3121 8795
3123 8793 3126 8799 3127 8795 3129 8795
3131 8796 3131 8793 3134 8792 3132 8792
3136 8789 3145 8776 3147 8762
TIME...MOT...LOC 2133Z 226DEG 17KT 3124 8787
BlackSpecial weather statement, Jul 8, 5:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
508 PM CDT Thu Jul 8 2021
ALZ059-FLZ203-082300-
Escambia AL-Santa Rosa Inland FL-
508 PM CDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
ESCAMBIA AND NORTHERN SANTA ROSA COUNTIES UNTIL 600 PM CDT...
At 507 PM CDT, the strong thunderstorm was located over Jay, or 8
miles southeast of Century, moving east at 15 mph.
Dime size hail and wind gusts of 45 to 55 mph will be possible with
this storm.
Locations impacted include...
Brewton, East Brewton, Jay, Pollard and Riverview.
LAT...LON 3080 8717 3094 8725 3097 8723 3096 8722
3099 8717 3100 8718 3100 8723 3125 8691
3096 8679 3094 8679
TIME...MOT...LOC 2207Z 249DEG 12KT 3092 8713
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:47 PM CDT | Special Weather Statement | MOB | Monroe | 43 min |
| Jul 8, 2:46 PM CDT | Special Weather Statement | MOB | Butler | 44 min |
| Jul 8, 3:24 PM CDT | Special Weather Statement | MOB | Crenshaw | 51 min |
| Jul 8, 4:20 PM CDT | Special Weather Statement | MOB | Mobile | 40 min |
| Jul 8, 4:33 PM CDT | Special Weather Statement | MOB | Clarke | 42 min |
| Jul 8, 5:14 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 31 min |
| Jul 8, 5:52 PM CDT | Special Weather Statement | MOB | Covington | 38 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.